MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDOTRACHEAL TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDOTRACHEAL TUBE
Model Number 8.0MM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical intubation|portex endotracheal tubes malfunctioned.Reported the pilot balloon detached during intubation ,physician managed to inflate cuff by applying adhesive tape.Unable to deflate cuff during extubation.No complications to patient.
 
Additional Manufacturer Narrative
Two photos and a physical sample were returned for analysis.In the two photos received, no defects could be found.On the physical sample, the inflation line was found detached.The complaint was confirmed.All mitigations on placed were verified and it was confirmed has been executing according, therefore no corrective actions could be implemented, it will be continue monitoring this failure condition in this product for threshold or escalation.

Brand Name
PORTEX
Common Device Name
ENDOTRACHEAL TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key11402280
Report Number3012307300-2021-01678
Device Sequence Number11608581
Product Code BTR
UDI-Device Identifier15019315050800
UDI-Public15019315050800
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/09/2024
Device Model Number8.0MM
Device Catalogue Number100/110/080
Device Lot Number3818428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;